I've had dermographism ("skin writing") for a couple of years now. About a year ago I noticed that, every once in a while, the bottom of my feet and the palms of my hands itch and burn. It doesn't happen all the time but it's very uncomfortable when it does. When it is more severe, I get hard lumps under my skin. When they are on the bottom of my feet it feels like I'm walking on golf balls because they are so hard. It might stay like that for an hour or so, then it goes away. Does anyone know what these 'lumps' are called or what I'm experiencing? I'm going to an allergy specialist next week so I'd like to clear all this up. Thank you in advance for the replies.
Burning feet and lumps under the feet can have several different causes like you may be having sensitivity to the fabric or leather dye in your shoes or socks, or even the detergent used to wash your socks. Also it can be due to improper socks textile.
It may be due to calluses also. A callus is a rough, thickened patch of skin.They occur most often on the heels and balls of the feet, the knees, and the palms of the hands. However, they can develop on any part of the body that is subject to repeated pressure or irritation.
After walking, immediately change out of your shoes and socks, allowing the shoes to dry.You can use warm compresses and anti inflammatory pain relievers such as aspirin or acetaminophen ( if you are not allergic to aspirin). Try changes in your shoes, socks, and insoles and rotate your shoes and socks, both between walking sessions.
If the symptoms still persist then pls consult a physician for a thorough check up and diagnosis to rule out peripheral vascular disease and diabetes.
I also have Dermagraphism, some days it doesnt appear and then somedays it is there again, I have diagnosed myself, also with Chronic Urticaria, I started to get this after Dental work in Mid May, I am trying to find out what I am allergic to, I have been the Hydroxyzine route and it makes me sick also they advised me to take Steroids which I am not going to do, do you get it in your head? I would be glad of any feedback from a fellow sufferer and any ways you have helped your self.
Thanks for the replies. I don't think they are calluses because it usually happens when I'm barefoot. I'll walk in the driveway (concrete surface) and I usually get the hard lumps after that. But it's weird, because I get them on my palms as well. I'd love to know know more about it...
I am new to Dermagraphism 2 weeks now. I wound up in the ER since they were all over my body and my hands were swollen. This NEVER happened to me I did the large doses of prednisone tappering down over a 10 days period My MD gave me Allerga 180mg daily plus Pepcid at night Pepcid is for stomach problems but is an H2 recptor see link>> http://en.wikipedia.org/wiki/H2-receptor_antagonist These do seem to help some but I still have itching daily. From what I have read so far this is not caused by an "allergy" to anything it is the act of the touching that causes the welts. I just hope this is not a life long problem
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.